MAUDE Adverse Event Report: COOK INC FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS; FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY

COOK INC FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS; FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY
Model Number G34874
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a transurethral lithotomy (tul), a fiber like substance was found inside a flexor parallel ureteral access sheath and dilators.After inserting and removing an unknown manufacturer's endoscope through the device several times, the fiber was noted.The unknown substance was removed from the lumen of the sheath and the procedure was completed with another manufacturers device.No section of the device or foreign matter remained inside the patients body.No adverse effects to the patient have been reported.
 
Additional Manufacturer Narrative
(b)(6).A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
Additional information received on 22dec2021.The information included all the devices that were inserted through the lumen of the sheath.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Description of event: as reported, during a transurethral lithotomy (tul), a fiber like substance was found inside a flexor parallel ureteral access sheath and dilators.After inserting and removing an unknown manufacturer's endoscope through the device several times, the fiber was noted.The unknown substance was removed from the lumen of the sheath and the procedure was completed with another manufacturers device.Investigation ¿ evaluation a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, and quality control data.A device failure analysis was conducted on the returned device.The investigator made the following notation: the distal tip and proximal end had evidence of delamination material inside the sheath.The tubing had delaminated material that appeared shredded.A review of the device history record found no non-conformance's related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: note: prior to placement, activate the hydrophilic coating by removing the dilator from the flexor sheath and immersing all components in sterile water or isotonic saline.This will allow the hydrophilic surface to absorb water and become lubricious, easing placement under standard conditions.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The sheath was returned without the dilator.A plastic sample tube was also returned that contained the fiber-like matter.The matter appeared to be strands of material from the inside of the sheath.It is likely that the material was scrapped off from the inside of the sheath by other devices used during the procedure.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There is no new patient or event information to report.

Brand Name
FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS
Common Device Name
FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13051927
Report Number1820334-2021-02722
Device Sequence Number3888638
Product Code FED
UDI-Device Identifier00827002348745
UDI-Public(01)00827002348745(17)230410(10)13126576
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172217
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2023
Device Model NumberG34874
Device Catalogue NumberFUS-107045-P
Device Lot Number13126576
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/16/2021
Supplement Date Received by Manufacturer12/22/2021
02/08/2022
Initial Report FDA Received Date12/21/2021
Supplement Report FDA Received Date12/28/2021
02/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC¿S ZERO TIP BASKET; OLYMPUS¿ V2 SCOPE; TAKAI¿S 272M LASER FIBER
Patient SexMale